Alert archive / Minnesota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 5, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jun 9, 2000, 3:30 AM CDT for Lake County, Minnesota. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 9, 2000, 3:30 AM CDT (08:30 UTC)
- Expired
- Jun 9, 2000, 4:30 AM CDT
- In force
- 60 min
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
County Lake County, MN
The radar
The Duluth radar (KDLH), 97 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 3:45 AM CDT | Hail 0.88 | Finland, MN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 8.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDLH 090832 SVRDLH MNC075-090930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DULUTH MN 330 AM CDT FRI JUN 9 2000 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAKE COUNTY IN MINNESOTA * UNTIL 430 AM CDT * AT 330 AM CDT DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF ELY TO 38 MILES SOUTHEAST OF ELY...MOVING EAST AT 45 MPH. * THE LINE OF SEVERE THUNDERSTORMS WILL BE NEAR... ISABELLA AT 340 AM CDT FINLAND AT 340 AM CDT SAWBILL LANDING AT 345 AM CDT FOREST CENTER AT 345 AM CDT BOUNDARY WATERS CANOE AREA THROUGH 430 AM CDT DAMAGING WINDS TO 70 MPH AND 1 INCH HAIL ARE LIKELY WITH THIS LINE OF SEVERE THUNDERSTORMS. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS...IF A SUITABLE STRUCTURE IS AVAILABLE. $$ DAP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:00 AM CDT, 30 minutes earlier.
Area forecast discussion, Jun 9, 3:00 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 300 AM CDT FRI JUN 9 2000 A LITTLE SHORT OF TIME THIS MORNING DUE TO SVR WEA. QUICK LOOK AT MODELS DOES NOT REVEAL A LOT OF DIFFERENCES. ETA SEEMS TO BE DOING AS WELL AS ANY AND WILL CONT TO USE. CURRENT TSTM ACTVTY VCNTY WFNT SHOULD CONT PUSHING N AS MAIN SFC LOW MOVES TWD MAX PRESS FALLS IN CNTRL ND. XPCT WAA TO CONT INTO CWA REINFORCING MID LVL CAP... RESTRICTING TSTM DEVELOPMENT TO LATE AFTN/EVNG WHEN SFC HTG WILL HAVE A CHC TO BREAK CAP AND LOLVL JET IS AT A MAX. MAIN THREAT AREA WILL BE NRN ZONES. SEE SWODY1 FOR DETAILS. TEMP FCST A LTL TRICKY AS MOSUN AREAS S OF FNT SHOULD PEAK NR 80. MOCLDY AREAS N OF FNT WILL STAY CLOSER TO 70 OR UPR 60S. MOS GUIDNC STILL SHOWS THIS GNRL PICTURE. ALL IN ALL...PLAN ONLY SML TWEAKS TO TEMPS AND ADJUSTMENTS TO TIMING OF TSTM DEVELOPMENT FOR FIRST PD. DO NOT PLAN MUCH CHG TO LATER PDS. .DLH...NONE. ER3F
In the hours before
Special weather statement, Jun 9, 1:14 AM CDT, 2 hours 16 minutes before
LSZ162-090815- MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 114 AM CDT FRI JUN 9 2000 ...STRONG THUNDERSTORMS OVER LAKE SUPERIOR... AT 112 AM CDT...DOPPLER WEATHER RADAR INDICATED STRONG THUNDERSTORMS 16 MILES NORTHEAST OF SAXON HARBOR. THESE STORMS WERE MOVING EAST AT 50 KNOTS. MARINERS CAN EXPECT GUSTY WINDS...LOCALLY HIGH WAVES...DANGEROUS LIGHTNING AND HEAVY DOWNPOURS. BOATERS SHOULD STAY IN HARBOR UNTIL THIS STORM PASSES. STEWART
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 12:48 AM CDT | Severe Thunderstorm Warning | DLH | Itasca, Koochiching | 57 min |
| Jun 9, 2:00 AM CDT | Severe Thunderstorm Warning | DLH | Lake | 45 min |
| Jun 9, 2:25 AM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 50 min |
| Jun 9, 3:48 AM CDT | Severe Thunderstorm Warning | DLH | Cook | 57 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.